Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 38, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 22, 2017, 8:00 PM EDT. It took effect at Aug 23, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2017, 8:00 PM EDT (00:00 UTC)
- In effect from
- Aug 23, 2017, 8:00 AM EDT
- Expired
- Aug 23, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
328 WHUS42 KMHX 230000 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 800 PM EDT TUE AUG 22 2017 ...HIGH THREAT OF RIP CURRENTS FROM RODANTHE TO CAPE LOOKOUT WEDNESDAY... .SOUTHEAST SWELLS COMBINED WITH SOUTHWEST WINDS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM RODANTHE TO CAPE LOOKOUT WEDNESDAY. NCZ095-103-104-231000- /O.NEW.KMHX.BH.S.0038.170823T1200Z-170824T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 800 PM EDT TUE AUG 22 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...RODANTHE TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 330 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
2 follow-up statements
332 WHUS42 KMHX 230717 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 317 AM EDT WED AUG 23 2017 ...HIGH THREAT OF RIP CURRENTS FROM RODANTHE TO CAPE LOOKOUT TODAY... .SOUTHEAST SWELLS COMBINED WITH SOUTHWEST WINDS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM RODANTHE TO CAPE LOOKOUT TODAY. NCZ095-103-104-240000- /O.CON.KMHX.BH.S.0038.170823T1200Z-170824T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 317 AM EDT WED AUG 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...RODANTHE TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 330 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
018 WHUS42 KMHX 231543 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1143 AM EDT WED AUG 23 2017 ...HIGH THREAT OF RIP CURRENTS FROM RODANTHE TO CAPE LOOKOUT TODAY... .SOUTHEAST SWELLS COMBINED WITH SOUTHWEST WINDS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM RODANTHE TO CAPE LOOKOUT TODAY. NCZ095-103-104-240000- /O.CON.KMHX.BH.S.0038.000000T0000Z-170824T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1143 AM EDT WED AUG 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...RODANTHE TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 330 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 22, 7:48 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 22, 7:48 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
748 PM EDT Tue Aug 22 2017
.SYNOPSIS...
A cold front will approach from the west Wednesday, then move
offshore by early Thursday. Strong high pressure will build in
from the north Friday through Sunday, while an area of low pressure
develops along the stalled frontal boundary off the Southeast coast.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 740 PM Tuesday...Only a very isolated light shower or two
across the southwest CWA and they are dissipating rapidly. Will
be dry most of the area for most of the night, but did maintain
small PoPs along the coast later tonight per some of the high-
resolution models. Another warm muggy night expected with
southerly winds, producing lows between 75 and 80 degrees for
most locations. Some patchy light fog may form inland toward
morning.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 305 PM Tuesday...A more active day convectively expected
for Wednesday with approaching cold front acting as the focus
with moderate instability as surface-based CAPEs reach 2500 J/kg
or greater. Eastern NC remains in a Marginal Threat of severe
weather for Wednesday with some strong gusty winds being the
primary threat, along with heavy downpours as precipitable water
values hover at or just above 2 inches. Another warm muggy day
with highs upper 80s to lower 90s for Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 3 pm Tue...Wednesday night into Thursday...The slow
moving front will push into the area Wednesday night and
Thursday. This front will be an anafront with the best chance
for rain along and behind it. This will be the most likely
period for rain. On Thursday cooler air aloft, clouds, and rain
chances will keep high temps in the lower 80s.
Friday into Monday....Strong high pressure will build in from
the north, with broad upper troughing across the area, while
stalled frontal boundary lingers off the SE coast. Isolated to
scattered showers Fri mainly along the coast. Drier air filters
into the area this weekend, with forecast soundings showing
PWAT values dropping below 1" inland Sat and Sun. Low level
thickness values and NE/E flow support temps several degrees
below normal, with highs in the upper 70s to low 80s and
overnight lows 60-70 degrees.
Models coming into slightly better agreement handling possible
tropical low development along the stalled frontal boundary off
the SE coast this weekend into early next week...though much
uncertainty remains on how this system will evolve. The GFS is
trending like the ECMWF, both keeping the system well off the
NC coast. Depending on the track and strength of the low this
weekend, could see some showers skirt the coastal areas but at
this time expect bulk of precip to remain offshore. By early
next week however, precip chances increase, as low is forecast
to track off the coast, combined with increasing moisture from
the southwest as models show the remnants of Harvey interacting
with a frontal boundary over the Gulf Coast region, and pushing
northeast.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through 18Z Wed/
As of 740 PM Tuesday...Currently VFR prevailing across the area
and this will be the case most of the night. Most guidance
indicates enough of a light SW breeze tonight to preclude most
of the fog at the TAF sites, but given rainfall occurring today,
continued a period of 5SM fog after 08z. Any fog should
dissipate quickly after sunrise with a decent breeze and will
see some scattered late morning to afternoon convection
developing across the area that could bring sub VFR conditions,
but much of the day will remain predominately VFR.
Long Term /Wednesday Night through Sunday/...
As of 3 pm Tue...Sub-VFR conditions possible Wed night into Thu
night in scattered showers and storms. Dry weather expected Fri
through Sun. NE flow will develop behind the cold front Wed
night and Thu, could keep low stratus locked in across the area
into Thursday night before we see a return pred VFR conditions
Fri into Sun.
&&
.MARINE...
Short Term /Tonight and Wednesday/...
As of 740 PM Tuesday...Poor boating conditions tonight into
Wednesday. Tweaked wind speeds up slightly across the Pamlico
Sound and Coastal Waters. With front approaching gradient has
tightened and winds are a solid 15 KT with gusts to around 20
KT in some locations. Seas will be 3-5 feet with long period
swells of 9 to 11 seconds mixing with some steeper wind wave.
Long Term /Wednesday Night through Sunday/...
As of 3 pm Tue...A prolonged period of moderate to strong NE
winds expected behind the front Thursday night into early next
week, with rough seas developing this weekend. SCA conditions
likely to develop this weekend and continue into early next
week.
A slow moving front will push through the waters Wed night and
Thursday, with winds gradually becoming northeast behind the
front. Strong high pressure will build in from the north Thu
night and Fri. Models are not quite as strong with the wind/sea
conditions, with 10-15 kt and 2-4 ft throughout. Models coming
into slightly better agreement handling possible tropical low
development along the stalled frontal boundary off the SE coast
this weekend into early next week. The GFS is trending like the
ECMWF, both keeping the system well off the NC coast Mon and
Tue. Gusty NE winds and rough seas are expected this weekend
into early next week. Though given the uncertainty in how this
system will evolve (track and strength), will cap seas at 5-7
ft for now.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from Wednesday morning through
Wednesday evening for NCZ095-103-104.
MARINE...None.
&&
SYNOPSIS...CTC
NEAR TERM...RSB/CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...RSB/CTC/HSA
MARINE...RSB/CTC/HSAHazardous weather outlook, Aug 22, 3:40 AM EDT, 16 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 340 AM EDT Tue Aug 22 2017 NCZ029-044>047-079>081-090>094-230800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 340 AM EDT Tue Aug 22 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong thunderstorms with damaging winds will be possible Wednesday afternoon and evening ahead of a slow moving cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-230800- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 340 AM EDT Tue Aug 22 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong thunderstorms with damaging winds will be possible Wednesday afternoon and evening ahead of a slow moving cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:02 PM EDT | Special Weather Statement | MHX | Dare | 58 min |
| Aug 23, 3:42 PM EDT | Special Weather Statement | MHX | Beaufort | 63 min |
| Aug 23, 5:04 PM EDT | Special Weather Statement | MHX | Hyde, Pamlico | 56 min |
| Aug 23, 5:35 PM EDT | Special Marine Warning | MHX | 55 min | |
| Aug 23, 6:01 PM EDT | Special Weather Statement | MHX | Pamlico | 29 min |
| Aug 23, 6:16 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 29 min |
| Aug 23, 6:26 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Tyrrell, Washington | 34 min |
| Aug 23, 6:39 PM EDT | Special Weather Statement | MHX | Pitt | 36 min |
| Aug 23, 6:46 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 29 min |
| Aug 23, 6:54 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pitt | 96 min |
| Aug 23, 6:58 PM EDT | Areal Flood Advisory | MHX | Beaufort, Hyde, Martin, Tyrrell, Washington | 92 min |
| Aug 23, 7:08 PM EDT | Special Weather Statement | MHX | Dare | 37 min |
| Aug 23, 7:29 PM EDT | Flash Flood Warning | MHX | Beaufort, Pitt | 91 min |
| Aug 23, 7:32 PM EDT | Special Weather Statement | MHX | Duplin, Jones | 58 min |
| Aug 23, 7:41 PM EDT | Special Weather Statement | MHX | Beaufort, Pitt | 64 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.